MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 VS
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reports received indicate as the end-user was attempting to elevate the seating in effort to reach a higher shelf, they inadvertently activated the stand function by mistake.The end-user reported at the time of the incident, they did not have the required restraints needed for stand (knee block and chest support) in place when the seating started to lift into a standing position.Without the necessary restraints in place, it caused the end-user to lose positioning and fall forward out of the seating to the ground where they were reported to have sustained a fractured hip as a result.The device was evaluated by the local service provider and found to be in full operation with no mechanical or electrical malfunctions having occurred.The end-user reported to his therapist the incident was an inadvertent act.The (b)(6) requested the ability to access the stand feature be removed from the device in efforts to mitigate any chance for recurrence, permobil provided the servicing dealer the necessary components to replace which disables he ability to access the stand feature.The dhr was reviewed and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming the end-user having inadvertently activating the stand function of the device without having any support measures in place.This action caused the end-user to lose positioning in the seating and fall to the floor where they sustained an injury requiring medical intervention.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key10677448
Report Number1221084-2020-00048
Device Sequence Number3065830
Product Code ITI
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight100